MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC XTRASOFT ORBIT GALAXY DETACHABLE COIL; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC XTRASOFT ORBIT GALAXY DETACHABLE COIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX3575
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of dhr for lot 17323974 revealed no anomalies that can be related to the reported complaint.The device is expected for return but has not yet been returned.Additional information will be submitted within 30 days from when it comes available.D2b product code: krd/hcg.
 
Event or Problem Description
The contact from the facility reported that during coil embolization of an aneurysm at the left va-pica and orbit galaxy coil (640cx3575, 17323974) could not be detached.The vessel tortuousity and calcification were unknown.A sheath introducer (terumo), a guide wire (chikai 14, asahi intecc), a guiding catheter (6f envoy mpc), and a micro catheter (sl 10) were also used for this procedure.A coil (target coil, stryker) was implanted as the framing coil, and the orbit galaxy (complaint product) was delivered to the lesion.However the coil could not detach by applying nominal pressure.It was confirmed that the pressure rose up to the nominal pressure and was released for three attempts, but the coil did not detach.So the coil was removed from the patient and new coil was implanted.In total, 6 target coils and 2 galaxy coils were implanted.According to the physician, the purge was done to the complaint coil and it was confirmed that there was no air in the junction part.The procedure was successfully completed without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to and after the event.No unintended detachment was observed in the vessel or in the micro catheter.The product will be returned for the investigation.No further information is available.
 
Additional Manufacturer Narrative
A non-sterile og cmplx xtrasoft coil 3.5x7.5 was received coiled inside of a plastic bag.The hypo tube was found kinked at 115.5cm from the proximal end of hub as well the hypotube was found broken at 155.5cm from the proximal end of hub.The support coil, gripper and embolic coil were found outside of the introducer.The gripper and embolic coil were inspected under microscope; no damages were noted on the gripper while the embolic coil was found stretched and the suture of it was found broken; the edges of the broken section show evidence that appear that it was elongated before it was broken.The hypotube was inspected under microscope and the edges of the broken section show evidence that it was kinked before it was broken.The functional test cannot be performed because the hypotube was found broken.A review of the manufacturing documentation associated with this lot 17323974 presented no issues during the manufacturing process that can be related to the reported complaint.The failure reported by the customer that the coil could not be detached could not be evaluated because the hypotube was found broken.The kinked and the broken condition noted on the hypotube were apparently caused by applying excessive force on the device but it could not be conclusively determined.However this defect could not be related to the manufacturing process and procedural factors appear to have contributed to have this damage.Neither the analysis nor the dhr suggest that the failure reported could be related to the manufacturing process.Additionally inspections are in place as per that prevents this kind of failures leaving from the facility.No corrective action will be taken at this time.

Brand Name
XTRASOFT ORBIT GALAXY DETACHABLE COIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6104966
Report Number3008264254-2016-00080
Device Sequence Number16155856
Product Code HCG
UDI-Device Identifier10886704030706
UDI-Public(01)10886704030706(17)170831(10)17323974
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Catalogue Number640CX3575
Device Lot Number17323974
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/15/2016
Supplement Report FDA Received Date12/12/2016
Patient Sequence Number1